Pennsylvania, 2007

Strong Wind in Pennsylvania, December 16 to 17, 2007

December 16 to 17, 2007 · NWS PHI · 10 events in 10 counties and zones

A strong area of high pressure was anchored over southeastern Canada on December 15th. This high gradually moved eastward during the day, however it wedged itself down into the Mid Atlantic region.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$620,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong area of high pressure was anchored over southeastern Canada on December 15th. This high gradually moved eastward during the day, however it wedged itself down into the Mid Atlantic region. Meanwhile, a storm system became more organized across the Gulf Coast states. This storm tracked northeastward from the 15th to the 16th. As the main storm tracked into Ohio on the 16th, a secondary area of low pressure developed near southern Delaware during that morning. Strong winds resulted as the storm intensified, mostly as the storm itself began to depart during the evening and overnight on the 16th. Peak wind gusts averaged around 50 mph.

The combination of the ice on the trees and wires and the strong winds led to widespread power outages across Eastern Pennsylvania. About 160,000 homes and businesses lost power. Power was not completely restored everywhere until the 19th. The longest outages were in Berks County where shelters were opened in Bernville, Oley and Sinking Spring.

Several homes were damaged by downed trees in the northwest Philadelphia suburbs as Bucks County reported the most damage. About 40,000 homes and businesses lost power. In Buckingham Township on Lancaster Drive, a two-year-old girl narrowly escaped injury as a tree fell into her bedroom. Her mother was injured rescuing her daughter. Three more homes were also damaged by downed trees and/or ensuing fires from downed wires in Bristol Township and Lower Makefield Township. In Towamensing Township, a garage fire was started by downed wires. Elsewhere in Bucks County, downed trees that blocked roads and power outages were reported in Hilltown, Bedminster and East and West Rockhill Townships. After the wind ceased, a 48-year-old man was killed by a tree limb in Bridgeton Township. He was struck in the head by the limb after he slipped on the ice trying to avoid it. The tree was in the process of being removed because of the wind damage it suffered.

In Montgomery County, Franconia Township was hit the hardest as the wind caused over a dozen reports of downed wires. Roadways were closed for up to six hours. Most of the township lost power and a shelter was opened at the fire station. In Hatfield Township, a large tree was knocked down. In Delaware County, in Villanova, a downed 200 foot oak tree cut a home in half. In Chester County, the strong winds overturned a tractor-trailer on Eastbound U.S. Route 422 in North Coventry Township. The roadway was closed for six hours until the tractor-trailer was removed. In Carbon County, Interstate 80 was closed for a couple of hours because of downed wires.

Measured peak wind gusts included 52 mph at the Philadelphia International Airport, in London Grove (Chester County) and on Newbold Island (Bucks County), 51 mph at the Northeast Philadelphia Airport and 44 mph at the Lehigh Valley International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 16, 4:39 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Dec 16, 4:39 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EST SUN DEC 16 2007

.SYNOPSIS...
SURFACE LOW CENTERS OVER SYRACUSE AND KENNEDY AIRPORT. THE TWO WILL
CONSOLIDATE NEAR CAPE COD TONIGHT. COLD AIR WILL RUSH IN BEHIND THE
STORM WITH INCREASING WINDS AND RAPIDLY FALLING TEMPERATURES. HIGH
PRESSURE WILL BUILD INTO THE REGION MONDAY NIGHT RELAXING THE WIND
GRADIENT AND PROVIDING A COUPLE OF PRECIPITATION FREE DAYS.

&&

.NEAR TERM /THROUGH MONDAY/...
MILD TEMPERATURES ACROSS THE SOUTHERN ZONES AND MAINLY IN THE 30S
ELSEWHERE. THE NEXT 24 HOURS, HOWEVER, WILL BE COLD AND WINDY. THE
LOW IS CONSOLIDATING OVER NEW ENGLAND TONIGHT WITH STRONG COLD AIR
ADVECTION IN ITS WAKE. ANY ICE OR WATER ON ROADS WILL FLASH FREEZE.
AS THE COLD AIR ARRIVES THIS EVENING, SOME CLOUDS AND FLURRIES WILL
ACCOMPANY THE PUSH. JUST KEEPING A CHANCE OF SNOW IN ZONES.
OVERNIGHT LOWS IN THE ICY AREAS GETTING DOWN TO THE LOWER 20S AND
MID TO UPPER TEENS IN CARBON..MONROE AND SUSSEX NJ.

TONIGHT IS NOT GOING TO BE A NIGHT TO BE OUT. IF YOU GET STUCK, OR
SLIDE OFF THE ROAD THE TEMPERATURES AND WINDS WILL COMBINE TO GIVE
YOU AN APPARENT TEMPERATURES BELOW ZERO NORTH.

THANKS TO PEMA/MEMA/DEMA/NJOEM FOR FEEDBACK ON THE RECENT STORM.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
THE WINDS CONTINUE INTO THE EARLY PART OF MONDAY BEFORE LOOSING THE
STRONG GUSTINESS. HIGH PRESSURE WILL SPREAD EAST FROM THE LOWER
MISSISSIPPI VALLEY AND REACH THE MID ATLANTIC COAST MONDAY NIGHT. HIGHS
ON MONDAY WILL NOT REACH THE FREEZING MARK IN THE HIGHER ELEVATIONS
ZONES BUT INTO THE LOWER 40S DELMARVA. SKIES WILL BE MOSTLY SUNNY
AND A GOOD DEAL OF MELTING WILL OCCUR, BUT COME MONDAY NIGHT IT/LL
REFREEZE AGAIN AS TEMPERATURES DROP INTO THE TEENS TO LOWER 20S.
WATCH OUT FOR THAT SEEMINGLY INNOCUOUS PART OF THE STORM.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY NIGHT/...
WEAK LOW PRESSURE MOVING EAST FROM THE GREAT LAKES IS EXPECTED TO
REMAIN TO OUR NORTH WEDNESDAY, BUT WILL BRING CLOUDS AND POSSIBLY
SOME LIGHT SNOW OR RAIN TO OUR NORTHERN SECTIONS. HIGH PRESSURE WILL
TAKE OVER WEDNESDAY NIGHT AND THEN SHIFT EAST ON THURSDAY AS LOW
PRESSURE MOVES FROM MISSOURI TO THE OHIO VALLEY. A SECONDARY LOW IS
THEN EXPECTED TO DEVELOP ALONG THE MID ATLANTIC COAST. THIS SCENARIO
IS FORECAST TO BRING ANOTHER ROUND OF MIXED WINTRY PRECIPITATION TO
OUR AREA THURSDAY NIGHT AND FRIDAY. WEAK HIGH PRESSURE WILL BRING A
BRIEF RESPITE FROM THE WET WEATHER FRIDAY NIGHT AND SATURDAY AS THE
LOW PRESSURE MOVES OUT TO SEA. YET ANOTHER LOW PRESSURE SYSTEM IS
EXPECTED TO MOVE IN FROM THE WEST WITH MORE WET WEATHER SATURDAY
NIGHT AND SUNDAY.

&&

.AVIATION...
AVIATION CONDITIONS IMPROVED RAPIDLY IN THE 18Z TO 20Z PERIOD, AS
THE LOW WAS MOVING RIGHT OVER THE AREA. AT LATE AFTERNOON, THE LOW
WAS MOVING PAST THE REGION, AND A WESTERLY FLOW WAS TAKING HOLD.
THIS CAUSED CEILINGS AND VISIBILITIES TO IMPROVE RAPIDLY, AND THEY
SHOULD BE MOSTLY VFR FROM HERE ON OUT. EXCEPTIONS WILL BE IN ANY
SNOW SHOWERS, MAINLY OVER THE NORTHERN AND WESTERN TAF SITES.

THE BIGGER STORY WILL BE THE STRONG WESTERLY FLOW NOW IN THE PROCESS
OF DEVELOPING. THE LOW WILL INTENSIFY STRONGLY EARLY TONIGHT, AND
OUR AREA WILL BE IN THE STRONG GRADIENT TONIGHT AND INTO MONDAY. THE
STRONGEST GUSTS WERE FORECAST AT KACY AT 40 KT, WITH THE CENTRAL TAF
SITES NEXT IN THE MID 30 KNOT RANGE. THE WINDS SHOULD SUBSIDE AS
MONDAY PROGRESSES, ESPECIALLY IN THE AFTERNOON.

VFR CONDITIONS APPEAR TO BE IN STORE FOR MONDAY THROUGH WEDNESDAY.
A CLIPPER-TYPE LOW PRESSURE SYSTEM WILL SLIDE NORTH OF THE AREA
WEDNESDAY INTO WEDNESDAY NIGHT, THEN ANOTHER LOW WILL APPROACH FROM
THE OHIO VALLEY THURSDAY AND MAY PASS JUST SOUTH OF THE REGION
THURSDAY NIGHT INTO FRIDAY MORNING.

&&

.MARINE...
NOW THAT THE LOW IS MOVING AWAY FROM THE AREA, WE ANTICIPATE THAT
THE STRONG OFFSHORE FLOW WILL DEVELOP WITHIN A FEW HOURS. GFS 925
HPA WINDS ARE STILL SHOWN TO GET TO 50 KNOTS OVER A GOOD PART OF OUR
AREA TONIGHT, DIMINISHING SLIGHTLY DURING MONDAY MORNING, THEN
FURTHER MONDAY AFTERNOON. SO, WE WILL CONTINUE WITH A STORM WARNING
ON THE COASTAL WATERS UNTIL 12Z MONDAY, AND THIS WAS EVEN EXTENDED
TO LOWER DELAWARE BAY IN VIEW OF THE WIND DIRECTION SOMEWHAT DOWN
THE BAY. A GALE WARNING WILL CONTINUE ON UPPER DELAWARE BAY WELL
INTO MONDAY AFTERNOON.

IN ADDITION, A LOW WATER ADVISORY WAS ISSUED IN A MARINE WEATHER
STATEMENT FOR LATER TONIGHT THROUGH MONDAY.

BENIGN CONDITIONS ARE ANTICIPATED THROUGH THURSDAY, BUT A LOW
PASSING JUST SOUTH OF THE AREA THURSDAY NIGHT INTO FRIDAY MAY
INCREASE THE WINDS AND WAVES A BIT, POSSIBLY TO SMALL CRAFT
ADVISORY TERRITORY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 1 PM EST MONDAY FOR PAZ054-055-060>062-
     067>071.
NJ...WIND ADVISORY UNTIL 1 PM EST MONDAY FOR NJZ001-007>010-012>027.
DE...WIND ADVISORY UNTIL 1 PM EST MONDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 1 PM EST MONDAY FOR MDZ008-012-015-019-020.
MARINE...LOW WATER ADVISORY FROM 1 AM TO 4 PM EST MONDAY FOR ANZ430-431-
     450>455.
     STORM WARNING UNTIL 7 AM EST MONDAY FOR ANZ431-450>455.
     GALE WARNING UNTIL 5 PM EST MONDAY FOR ANZ430.

&&

SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...RPW
AVIATION.../
MARINE.../
Hazardous weather outlook, Dec 16, 4:20 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EST SUN DEC 16 2007

NJZ001-PAZ054-055-172130-
SUSSEX-CARBON-MONROE-
420 PM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-172130-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
420 PM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012-015-PAZ067>069-172130-
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CHESTER-MONTGOMERY-BUCKS-
420 PM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ013-016>020-027-PAZ070-071-172130-
NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
420 PM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ014-021>026-172130-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-EASTERN MONMOUTH-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
420 PM EST SUN DEC 16 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-172130-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 PM EST SUN DEC 16 2007

...STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...LOW WATER ADVISORY IN EFFECT FROM 7 AM TO 4 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.
   LOW WATER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-172130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
420 PM EST SUN DEC 16 2007

...GALE WARNING IN EFFECT UNTIL 5 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 strong wind. Local standard time, as filed.

Strong Wind, Berks

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Berks forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Strong Wind, Bucks

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Bucks forecast zone
Measured
45 kt (52 mph) measured gust
Deaths
0 direct, 1 indirect
Injuries
0 direct, 1 indirect
Property damage
$400,000
Reported by
Newspaper

Strong Wind, Carbon

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Carbon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Strong Wind, Chester

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Chester forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$10,000
Reported by
Newspaper

Strong Wind, Delaware

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Delaware forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$100,000
Reported by
Newspaper
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Strong Wind, Lehigh

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Lehigh forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Monroe forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Montgomery

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Montgomery forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper

Strong Wind, Northampton

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Northampton forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Strong Wind, Philadelphia

When
December 16, 6:00 PM EST to December 17, 5:00 AM EST
Where
Philadelphia forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Strong Wind, Bucks2007-12-1848MaleUnder TreeIndirect

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69983, 69984, 69985, 69986, 69987, 69988, 69989, 69990, 69991, 69992.